You must Sign In to post a response.
  • Category: Nutrition

    Took ipill and till now I have not had my periods


    Have a query about ipill and pregnancy? Find advice from experts on this page.

    My period started on 21 August and took ipill on 31 august within 26 hours. My cycle is of 28 days and till date I have not got my period.
    I took 3 pregnancy tests and all have turned negative. Am I pregnant?
    Experts: do respond earnestly.
  • #138751
    I suggest you not to worry about your periods. Delay in periods is quite common in people who use Ipill contraceptive. Sometimes this delay may long up to fifteen days than your normal periodic cycle. Using Ipill causes hormone instability that may temporarily change your periodic cycle.

    As in your case,your started on 21st, so 31st is very near to the window fertile period where chances of getting pregnant are higher. I also advise you to take the contraceptive pill within 24 hours. Even though the pill may be taken in between 48 hours after the act, it is strongly recommended to use Ipill before 24 hours to decrease the chances of getting pregnant.

    As you have 3 pregnancy tests that eventually turned negative, the contraceptive might have worked well. Do repeat the pregnancy test after a week with the early morning sample. I advice you to avoid stress and relax well. Ditch that anxiety in waiting for your period everyday. Just stay strong and be confident. Avoiding stress makes it easy to normalize the harmonic surge and replenishes the normal periodic cycles.

    Don't worry your periods are coming soon. I advice you to use alternative contraceptive such as condoms instead of Ipill. That's healthy for you. Use Ipill only in case you suspect failure of condoms.

    Regards,
    Venkat Satish Mamidisetti,
    Power Plant Operations Engineer.

  • #139573
    Again here is incomplete information. You should have mentioned your LMP (last menstrual period) date.

    Ipill is an emergency contraceptive method and not the regular one. After taking Ipill or any hormonal contraceptive which one take as a regular contraceptive measure, period doesnt have the same physiology as in normal course.

    In normal course ovulation occurs in 14th day (usually) and endometrium is thickened preparing for fertilized ovum but ovum is not fertilized the endometrium sheds and comes out as menstrual blood along with rudimentary ovum.

    Oral contraceptives prevents ovulation so there is no endometrium as well, thus no chance of menstrual bleeding, but here bleeding is called withdrawal bleeding which occurs when you give a gap in taking oral contraception. (In regular pills there is 21 days intake plus 7 days gap). In some contraceptive pills the course is of 28 days but actually the last 7 tablets are iron tablets. This is done for better compliance.

    IPill is also a hormonal contraceptive in which there is high dose of hormone, so after its intake there is bleeding within 2-3 days as withdrawal bleeding disrupting the normal course of period. You might have had bleeding after 2-3 days of Ipill intake which you may not have noticed may be because of very less quantity.
    So if you have crossed the time of regular period by more than a week and your pregnancy test is negative, there is no need to worry. It may take some time for normal course of cycle.

    Dr. Sanjeev


  • Sign In to post your comments